Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 47, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 19, 2002, 5:49 AM CDT for Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2002, 5:49 AM CDT (10:49 UTC)
- Expired
- Oct 19, 2002, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 122 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 191049 FFWFTW TXC231-191345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 545 AM CDT SAT OCT 19 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... HUNT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 845 AM CDT * AT 545 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT MODERATE TO HEAVY RAIN CONTINUED ACROSS THE EASTERN HALF OF HUNT COUNTY. RUNOFF FROM THE EARLIER HEAVY RAIN...AND ANY ADDITIONAL RAIN...WILL RESULT IN MORE FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3286 9626 3286 9601 3336 9585 3333 9625
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 5:01 AM CDT, 48 minutes earlier.
Area forecast discussion, Oct 19, 5:01 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT SAT OCT 19 2002 A LARGE AREA OF RAIN AND THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTH TEXAS THIS MORNING. THIS AREA OF RAIN IS EXPECTED TO MOVE EASTWARD TODAY. SATELLITE WATER VAPOR IMAGERY SHOWS THAT THE UPPER LOW OVER SOUTHEASTERN NEW MEXICO IS MOVING EASTWARD. THIS LOW IS FORECAST TO OPEN UP AND TREK OFF TO THE EAST AND NORTHEAST ACROSS OKLAHOMA BY 12Z SUNDAY...AND INTO ARKANSAS BY 00Z MONDAY. GIVEN THAT THE GROUND IS SATURATED ACROSS THE NORTH CENTRAL AND NORTHEASTERN PARTS OF NORTH TEXAS...WHERE 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE 18Z FRIDAY...AND THERE IS THE POTENTIAL FOR ADDITIONAL HEAVY RAIN TODAY...HAVE ISSUED A FLOOD WATCH FOR THOSE AREAS. THE FLOOD WATCH IS IN EFFECT GENERALLY ALONG AND NORTHEAST OF A BOWIE...TO GLEN ROSE...TO CANTON LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...SEE THE HAZARDOUS WEATHER OUTLOOK FOR DETAILS. THE RAIN CHANCES WILL BE ENDING FROM THE WEST LATE TONIGHT AND SUNDAY MORNING AS THE UPPER LOW MOVES OFF TO THE EAST. THE NEXT CHANCE OF RAIN AFTER SUNDAY MORNING...WILL BE THURSDAY AND FRIDAY. FCSTID = 58 DFW 74 55 68 52 / 100 70 10 0 ACT 76 58 73 54 / 100 70 10 0 PRX 71 54 68 47 / 100 70 10 0 DTO 73 54 69 49 / 100 70 10 0 TKI 73 54 69 49 / 100 70 10 0 DAL 74 55 69 52 / 100 70 10 0 TRL 74 56 69 52 / 100 70 10 0 CRS 74 57 71 53 / 100 70 10 0 TPL 77 58 74 54 / 100 70 10 0 .FWD...FLOOD WATCH FOR TODAY FOR ZONES TXZ091>095...TXZ102>107... TXZ117>123...TXZ131>134.
Hazardous weather outlook, Oct 18, 10:47 PM CDT, 7 hours 2 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-192015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1047 PM CDT FRI OCT 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT TONIGHT FOR THE NORTHERN HALF OF NORTH TEXAS. HEAVY RAIN WILL CONTINUE TO MOVE ACROSS NORTH TEXAS AS A LINE OF STRONG THUNDERSTORMS MOVES IN FROM THE WEST. AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE IN THE WATCH AREA OVERNIGHT. A FEW STORMS MAY ALSO APPROACH SEVERE LIMITS...MAINLY FROM WIND GUSTS NEAR 60 MPH...FOR AREAS WEST OF I-35. ADDITIONALLY...CLOUD TO GROUND LIGHTING WILL CREATE A HAZARD OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED BY MIDNIGHT FOR AREAS WEST OF A LINE FROM BOWIE...TO LAMPASAS. .DAYS TWO THROUGH SEVEN... THE RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST ACROSS THE AREA DURING THE MORNING HOURS SATURDAY AND NO HAZARDOUS WEATHER IS ANTICIPATED BEYOND THE EARLY MORNING HOURS.
In the hours before
Local storm report, Oct 19, 3:45 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CDT SAT OCT 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0155 PM 4 S ROMNEY TX FLOOD
10/18/02 EASTLAND US 183 FLOODED AT SABANA
RIVER
0435 PM EASTLAND TX FLOOD
10/18/02 EASTLAND CITY STREET BARRICADED
DUE TO HIGH WATER
0507 PM DALLAS TX FLOOD
10/18/02 DALLAS SEVERAL CITY STREETS
CLOSED DUE TO HIGH
WATER
0509 PM 2 N SAGINAW TX FLOOD
10/18/02 TARRANT US 287 AND OLD DECATUR RD
UNDER WATER
0554 PM TX FLOOD
10/18/02 PARKER ROAD CLOSURES DUE TO
HIGH WATER
0615 PM PEASTER TX FLOOD
10/18/02 PARKER SEVERAL SMALL ROADS
FLOODED OFF OF FM 920
0915 PM TX FLOOD
10/18/02 DALLAS SEVERAL INTERCHANGES
AND ON-RAMPS FLOODED
0108 AM 2 S BONHAM TX FLOOD
10/19/02 FANNIN WATER OVER HWY 78 SOUTH
OF BONHAM
0230 AM CADDO MILLS TX FLOOD
10/19/02 HUNT NUMEROUS WATER RESCUES
BETWEEN ROYCE CITY AND
CADDO MILLS...HWY 66 AND
FM 36
0230 AM 4 N GREENVILLE TX FLOOD
10/19/02 HUNT WATER RESCUE ON US 69
NORTH OF GREENVILLE
0302 AM ROYSE CITY TX FLOOD
10/19/02 ROCKWALL HWY 66 AND FM 35 FLOODED
0305 AM MELISSA TX FLOOD
10/19/02 COLLIN HWY 5 AND HWY 121 FLOODED
NEAR MELISSA
0305 AM FARMERSVILLE TX FLOOD
10/19/02 COLLIN WATER RESCUES OF
MOTORISTS AT US 380 AND
HWY 78 INTERCHANGE
0328 AM PARIS TX FLOOD
10/19/02 LAMAR HIGH WATER ON FM 905 NEAR
SE LOOP 286Local storm report, Oct 19, 4:31 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
431 AM CDT SAT OCT 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....Local storm report, Oct 19, 4:35 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 AM CDT SAT OCT 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0340 AM KAUFMAN TX WIND DAMAGE
10/19/02 KAUFMAN NUMEROUS ROOFS BLOWN
OFF CITY BUSINESSES.
SEVERE WINDOWS BROKEN
OR SHATTERED. NUMEROUS
STREET AND HIGHWAY
SIGNS BLOWN DOWN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 2:51 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Hunt, Rockwall | 3 hr |
| Oct 19, 3:43 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 62 min |
| Oct 19, 3:44 AM CDT | Flash Flood Warning | FWD | Delta, Fannin, Lamar | 3 hr |
| Oct 19, 7:30 AM CDT | Flash Flood Warning | FWD | Hopkins, Rains, Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.